Can Birth Control Cause Nipple Darkening?

Patient

Q: Dear Doctor,

I have been on Gildess fe combination birth control pills for over a year now. I take one pill each day within 15 minutes of the same time and have never missed pills. My fiance and I also use spermicidal condoms for dual protection. Currently I have 3 active pills left in this month's cycle. I have noticed the past couple of days that my nipples seem darker in color than usual. I know darkening nipples can be a sign of early pregnancy but we are very careful to use birth control and condoms each time we have intercourse. Could this be a symptom of my pill since I am pretty far along in my cycle/pill pack for this month, or could it be due to elevated stress levels this month, or should I be worried about the change for other reasons? Thank you so much in advance!

Symptoms:  Symptoms: slightly darker nipples, minimal breast soreness
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews